Alert archive / Iowa / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 90, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 1998, 3:24 PM CDT for Van Buren County, Iowa. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1998, 3:24 PM CDT (20:24 UTC)
- Expired
- Jun 14, 1998, 4:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Van Buren County, IA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 142024 RRA SVRMLI IAC177-142130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 324 PM CDT SUN JUN 14 1998 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN SOUTHEASTERN IOWA * UNTIL 430 PM CDT * AT 325 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES SOUTHEAST OF OTTUMWA OR 6 MILES WEST OF KILBOURN MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILBOURN AROUND 335 PM CDT MT ZION AROUND 335 PM CDT BIRMINGHAM AROUND 350 PM CDT UTICA AROUND 350 PM CDT STOCKPORT AROUND 355 PM CDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:40 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 14, 1:40 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 140 PM CDT SUN JUN 14 1998 WILL KEEP DISC BRIEF WITH TOR BOX JUST ISSUED BY SPC FOR MOST OF CWA. 5H PROFILER PLANVIEW DEPICTED CLOSED LOW OVER SOUTHWEST IOWA DRIFTING TO THE EAST. EARLY AFTERNOON VISIBLE SATELLITE IMAGERY SHOWED LINE OF CBS LIFTING NORTHEAST FROM NORTHERN MISSOURI ASSOCIATED WITH DRY PUNCH. SUGGEST CONTINUATION OF FLOOD WATCH FOR IOWA COUNTIES IN LIGHT OF LATEST AND FUTURE HEAVY RAINS. GRADUAL IMPROVEMENT BEGINNING MONDAY AS SYSTEM SHIFTS TO THE EAST OF REGION. CID 62/++ DBQ 62/++ MLI 62/++ BRL 64/++ BERG
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:00 PM CDT | Tornado Warning | DVN | Lee | 65 min |
| Jun 14, 4:57 PM CDT | Flash Flood Warning | DVN | Benton, Cedar, Iowa, Johnson, Linn, Washington | 5 hr |
| Jun 14, 4:57 PM CDT | Flash Flood Warning | DVN | Henry, Jefferson | 5 hr |
| Jun 14, 4:57 PM CDT | Flash Flood Warning | DVN | Keokuk | 5 hr |
| Jun 14, 5:04 PM CDT | Flash Flood Warning | DVN | Lee, Van Buren | 5 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.